Pennsylvania, 2015

Flooding in Pennsylvania, March 14 to 15, 2015

March 14 to 15, 2015 · NWS PBZ · 2 events in 2 counties and zones

Heavy rain and snow melt caused the Connoquenessing Creek to rise above flood stage of 10 feet. In addition, sharp rises on area creeks caused additional flood problems.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Heavy rain and snow melt caused the Connoquenessing Creek to rise above flood stage of 10 feet. In addition, sharp rises on area creeks caused additional flood problems.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 14, 11:42 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 14, 11:42 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT SAT MAR 14 2015

.SYNOPSIS...
SHOWERS WILL DIMINISH THIS AFTERNOON AS A COLD FRONT CROSSES THE
REGION.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE EARLY AFTERNOON UPDATED FEATURED A DROP OF THE AREAL FLOOD
WATCH AS RAIN AREA HAS BEEN PUSHED EASTWARD AS SURFACE COLD FRONT
IS PROGRESSING RAPIDLY ACROSS OHIO WITH DEEPENING UPPER LOW TO
THE NORTH OF THE GREAT LAKES.

PASSAGE OF THAT FRONT WILL DROP OVERNIGHT LOW TEMPS BACK TOWARD
THE SEASONAL AVERAGES...COLD ENOUGH FOR SOME SNOW SHOWERS WITH THE
RESIDUAL PRECIPITATION UNDER THE CROSSING MID LEVEL TROUGH AXIS.

GIVEN THE LOW FORECAST INVERSION LEVELS...POPS WERE MAINTAINED IN
THE CHANCE CATEGORY FOR SCATTERED ACTIVITY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THAT UPPER TROUGH IS EXPECTED TO MAINTAIN SUFFICIENT SHALLOW
CONVECTIVE POTENTIAL FOR SOME ISOLATED TO SCATTED RAIN AND SNOW
SHOWERS EARLY SUNDAY AS IT DIGS EASTWARD. NONE OF THAT WILL BE
SIGNIFICANT AND WILL BE SUPPRESSED VIA BUILDING HIGH PRESSURE AS
THE DAY PROGRESSES.

A QUICK MONDAY WARM UP UNDER SHORTWAVE RIDGING IS FORECAST TO BE
RETARDED BY PASSAGE OF A REINFORCING COLD FRONT EARLY ON TUESDAY.
CHANCE POPS WERE MAINTAINED FOR THAT FEATURE USING NAMDNG5 GRID
GUIDANCE...AND HAVE PERSISTED WITH SUB AVERAGE TUESDAY HIGHS IN
THE WAKE OF THE FRONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GENERALLY DRY AND SEASONABLY COOL WEATHER IS EXPECTED THROUGH THE
WEEK WITH NORTHWEST...TO ZONAL FLOW OVER THE REGION WITH
PERSISTANT EASTERN CANADIAN...NEW ENGLAND TROUGHING. POPS AND
TEMPS WITH THE APPROACH OF A LATE WEEK LOW WERE HANDLED WITH A
BLEND OF WPC GUIDANCE AND THE LATEST GFS TIMING GIVEN DIVERGENT
MODEL SOLUTIONS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
IMPROVEMENT IS EXPECTED DURING THE AFTERNOON AS DRIER AIR NOSES
IN BEHIND THE COLD FRONT. EXPECT ALL PORTS TO GO TO AT LEAST MVFR
CIGS AS THE RAIN ENDS. SURFACE WIND WILL SHIFT TO THE WEST-
NORTHWEST LATE IN THE AFTERNOON AND INCREASE...WITH GUSTS OF 20 TO
25KTS.

.OUTLOOK.../SATURDAY THROUGH WEDNESDAY/...
RESTRICTIONS LIKELY THROUGH EARLY SUNDAY IN THE WAKE OF THE COLD
FRONT. BRIEF RESTRICTIONS WILL BE POSSIBLE AGAIN WITH AN EARLY
TUESDAY COLD FRONT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15
Hazardous weather outlook, Mar 14, 11:35 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1235 PM EDT SAT MAR 14 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-151645-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
1235 PM EDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Butler

When
March 14, 1:00 PM EST to March 15, 8:45 AM EST
Where
Butler County, 0.48 mi NNW of Eidenau to 0.24 mi SSE of Renfrew
Cause
Heavy Rain / Snow Melt
Reported by
911 Call Center
Coordinates
40.806, -80.124

Official reported that Evergreen Mill Road and Renfrew Road were closed due to high water. In addition Rockdale road was reported flooded.

Flood, Beaver

When
March 14, 1:26 PM EST to March 15, 8:45 AM EST
Where
Beaver County, 0.69 mi S of Hazen to 0.45 mi NE of Fombell
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
40.810, -80.230

State official reported that several roads along the Connoquenessing Creek were closed due to high water. These roads include: Narrows Run Road at the intersection of Soap Run Road, Waterfront Street in North Sewickley, and Bessor Road in Old Furnace. Several homes were evacuated around the 100 block of Hartzell School Road and Dambach Lane.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566008, 566015.